MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD CLOSED SYSTEM URINARY DRAINAGE BAG

C.R. BARD, INC. (COVINGTON) -1018233 BARD CLOSED SYSTEM URINARY DRAINAGE BAG
Model Number N153504
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the patient arrived to post anesthesia care unit (pacu) from operating room after hernia repair surgery in which patient received 3 liters of iv fluid.A foley urinary catheter was placed in the operating room.Upon arrival to the post anesthesia care unit (pacu), the surgeon noticed the foley was not draining urine.On closer inspection, it was discovered the foley tubing had a manufacture defect and was occluded by a piece of plastic preventing urine from draining into foley bag.Per additional information received via email on 14oct2020 from the complainant, the foley catheter itself was functioning.The tubing to the bag itself had some kind of blockage.
 
Additional Manufacturer Narrative
The reported event was inconclusive.No sample was returned for evaluation.A potential root cause for this failure could be "not follow inspection procedure".The lot number was unknown.Therefore, the device history record could not be reviewed.Labeling review was not performed, because labeling could not have prevented the reported failure.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: the device was not returned.
 
Event or Problem Description
It was reported, that the patient arrived to post anesthesia care unit (pacu).From operating room, after hernia repair surgery.In which, patient received 3 liters of iv fluid.A foley urinary catheter was placed in the operating room.Upon arrival to the post anesthesia care unit (pacu), the surgeon noticed, the foley was not draining urine.On closer inspection, it was discovered, the foley tubing had a manufacture defect.And was occluded by a piece of plastic preventing urine from draining into foley bag.Per additional information received via email on (b)(6) 2020 from the complainant, the foley catheter itself was functioning.The tubing to the bag itself had some kind of blockage.

Brand Name
BARD CLOSED SYSTEM URINARY DRAINAGE BAG
Common Device Name
URINARY DRAINAGE BAG
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key10681978
Report Number1018233-2020-20153
Device Sequence Number16286481
Product Code KNX
UDI-Device Identifier10801741046763
UDI-Public(01)10801741046763
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN153504
Device Catalogue NumberN153504
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/15/2020
Supplement Date Received by Manufacturer01/14/2021
Initial Report FDA Received Date10/15/2020
Supplement Report FDA Received Date02/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR